Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Feb 22, 2013, 1:02 PM PST for Benewah County, Kootenai County, Latah County, Idaho; 9 counties in Washington. It took effect at Feb 22, 2013, 4:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 1:02 PM PST (21:02 UTC)
- In effect from
- Feb 22, 2013, 4:00 PM PST
- Expired
- Feb 23, 2013, 10:53 AM PST
- In force
- 19 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WWUS76 KOTX 222102 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 102 PM PST FRI FEB 22 2013 ...A WINTER STORM SYSTEM MOVING THROUGH THE INLAND NORTHWEST WILL RESULT IN WINDY CONDITIONS TONIGHT THROUGH SATURDAY... IDZ002-003-WAZ032-033-035-036-230515- /O.NEW.KOTX.WI.Y.0001.130223T0000Z-130224T0000Z/ COEUR D'ALENE AREA-IDAHO PALOUSE- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 102 PM PST FRI FEB 22 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING...THE WINDS WILL DECREASE SOMEWHAT OVERNIGHT BEFORE INCREASING AGAIN SATURDAY DURING THE DAY. * IMPACTS: TRAVEL ACROSS THE MORE EXPOSED TERRAIN OF THE COLUMBIA BASIN...THE PALOUSE AND NORTH INTO THE SPOKANE-COEUR D'ALENE AREAS IN HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AS THE WINDS INCREASE TONIGHT. LOOSE OBJECTS AND SMALL TREE BRANCHES COULD GET DAMAGED. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
224 WWUS76 KOTX 230231 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 631 PM PST FRI FEB 22 2013 ...A WINTER STORM SYSTEM MOVING THROUGH THE INLAND NORTHWEST WILL RESULT IN WINDY CONDITIONS TONIGHT THROUGH SATURDAY... IDZ002-003-WAZ032-033-035-036-231200- /O.CON.KOTX.WI.Y.0001.000000T0000Z-130224T0000Z/ COEUR D'ALENE AREA-IDAHO PALOUSE- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 631 PM PST FRI FEB 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...THE WINDS WILL DECREASE SOMEWHAT LATER OVERNIGHT BEFORE INCREASING AGAIN SATURDAY DURING THE DAY. * IMPACTS: TRAVEL ACROSS THE MORE EXPOSED TERRAIN OF THE COLUMBIA BASIN...THE PALOUSE AND NORTH INTO THE SPOKANE-COEUR D'ALENE AREAS IN HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AS THE WINDS INCREASE TONIGHT. LOOSE OBJECTS AND SMALL TREE BRANCHES COULD GET DAMAGED. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
063 WWUS76 KOTX 231137 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 337 AM PST SAT FEB 23 2013 IDZ002-003-WAZ032-033-035-036-232045- /O.CON.KOTX.WI.Y.0001.000000T0000Z-130224T0000Z/ COEUR D'ALENE AREA-IDAHO PALOUSE- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 337 AM PST SAT FEB 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE AGAIN TODAY AND PEAK LATE THIS MORNING. * IMPACTS: TRAVEL ACROSS THE MORE EXPOSED TERRAIN OF THE COLUMBIA BASIN...THE PALOUSE AND NORTH INTO THE SPOKANE-COEUR D'ALENE AREAS IN HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AS THE WINDS INCREASE TONIGHT. LOOSE OBJECTS AND SMALL TREE BRANCHES COULD GET DAMAGED. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
179 WWUS76 KOTX 231853 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1053 AM PST SAT FEB 23 2013 IDZ002-003-WAZ032-033-035-036-232000- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-130224T0000Z/ COEUR D'ALENE AREA-IDAHO PALOUSE- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...CLARKSTON... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 1053 AM PST SAT FEB 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS RANGING FROM 25 TO 35 MPH WILL STILL BE POSSIBLE THROUGH THE AFTERNOON...HOWEVER THIS IS WEAKER THAN WIND ADVISORY CRITERIA. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:02 AM PST, 2 hours earlier.
Area forecast discussion, Feb 22, 11:02 AM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1102 AM PST Fri Feb 22 2013
.SYNOPSIS...A strong and wet storm system will plow into the
Pacific Northwest today and tonight. This will result in windy
conditions and heavy snow in the mountains. Mountain snow showers
will likely linger into Saturday afternoon. A very short break in
the active weather is possible early Sunday, before another
frontal system brings increasing chances for rain and snow to the
region on Monday. This active late winter weather pattern will
continue through the next week.
&&
.DISCUSSION...
Morning update: The forecast from overnight is generally on track.
This update was mainly to tweak the POPs and snow amounts for this
afternoon into tonight. The HRRR model did not resolve the warm
front that moved through this morning, but does seem to be doing a
mush better job with the cold front pushing into the Pac NW this
morning. Area web cams this morning did show some light
accumulations across the Spokane Area, in Pullman and in the
valleys of the Idaho Panhandle and in the Northeast Mountains.
This initial band has shifted into the Idaho Panhandle with
increasing isentropic ascent and moisture pushing in behind the
warm front. Surface pressure gradients will increase as the cold
front pushes onshore. This will result in increasing southerly to
southeasterly winds and warm air advection. Winds at Spokane
International have already began to pick up to around 15 mph with
gusts up to around 25 mph. These winds are beginning to move into
Okanogan Valley and up into the valleys of the Northeast Mountains
and into the ID Panhandle, including up the Purcell Trench.
Surface temperatures have risen just above freezing across these
valley locations. Dew point temperatures are hovering right at or
just below freezing, so we will likely still see some snow for
places like Spokane, Pullman, Coeur d'Alene, Sandpoint and
Colville for a few more hours. However, the warm temperatures will
result in snow melting as it hits the surface and I don't expect
much in the way of any impacts due to snow through the rest of
this morning into this evening.
Strong westerly flow will create a rain shadow just east of the
Cascades for locations like Moses Lake, Wenatchee and into Omak.
Radar shows some returns over these areas, so a few hundreds of an
inch will be possible. Chances for precipitation will decrease for
these areas after about 1 PM with the focus of the precip over the
eastern half of the forecast area, except for right along the
Cascade crest. The cold front is expected to push across the
region this evening and drier air behind the front will result in
precip shutting off across the basin into the Spokane Area through
this period. Snow amounts did not change much across the
mountains; although the Northeast Mountains may have a hard time
reaching warming criteria. I do not anticipate making any changes
to our winter weather highlights at this time even with the
slightly less accumulations in the Northeast Mountains.
We may need to consider issuing some wind highlights with 850 mb
winds up around 40 to 50 knots across the Columbia Basin into the
Palouse and into the Northeast Blue Mountains. The question will
be if we see enough mixing for these stronger winds to reach the
surface. In the warm sector of this system through this afternoon,
I do not anticipate enough mixing for an advisory. However, with
the passage of the cold front this evening, we will see a better
potential for some stronger winds mixing down to the surface. High
resolution models indicate the strongest winds and best
possibility for advisory criteria wind speeds to develop into the
Palouse and along the foothills of the Northeast Blue Mountains.
No wind highlights will be issued at this time, but will
reconsider with the afternoon package. /SVH
&&
.AVIATION...
18Z TAFS: Local radar shows the warm front moving through my
eastern zones at 0930 and will continue to push east through the
remainder of the morning. Low clouds and moderate snow will result
in mountain obscurations the remainder of the afternoon. Further
west Rain and snow showers will continue to form and push east
across the basin and into the eastern highlands through the
afternoon resulting in varying conditions. A cold front will
approach from the west with fropa at KEAT between 23z-01z and
KGEG between 03z-06z. All TAF sites will see a 2-3 hour period of
heavier precipitation and mainly as rain. Conditions are expected
to dry out behind the front. Expect increasing pre-frontal winds
out of the south-southwest through the afternoon with peak winds
with and just behind fropa this afternoon and evening. Sustained
winds of 15-20kts with gusts 25-30kts will be likely at all TAF
sites through at least 12z. /Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 39 29 40 26 37 29 / 100 60 20 10 20 40
Coeur d'Alene 39 30 38 27 37 29 / 100 100 30 10 20 40
Pullman 43 32 39 27 39 30 / 100 100 50 20 30 30
Lewiston 51 35 48 31 45 34 / 40 50 50 20 10 20
Colville 40 27 41 24 39 25 / 100 30 20 10 20 40
Sandpoint 39 29 38 25 34 28 / 100 100 50 10 30 50
Kellogg 36 29 37 26 35 28 / 100 100 80 30 30 50
Moses Lake 50 31 49 28 46 31 / 60 10 10 0 10 20
Wenatchee 45 30 46 28 43 32 / 70 40 10 0 10 20
Omak 39 23 41 19 35 26 / 60 10 10 10 20 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 7 PM PST Saturday for Central
Panhandle Mountains.
Winter Weather Advisory until 10 AM PST Saturday for Lewis and
Southern Nez Perce Counties.
Winter Storm Warning until 4 AM PST Saturday for Northern
Panhandle.
WA...Winter Storm Warning until 4 AM PST Saturday for Northeast
Mountains.
Winter Weather Advisory until 10 AM PST Saturday for East Slopes
Northern Cascades.
Winter Storm Warning until 7 PM PST Saturday for Northeast Blue
Mountains.
&&Hazardous weather outlook, Feb 22, 6:04 AM PST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PST FRI FEB 22 2013 IDZ002-003-026-WAZ032>036-041-043-044-231415- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 604 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-004-027-WAZ031-037-038-042-231415- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 604 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HEAVY SNOW ACCUMULATIONS AND VERY WINDY CONDITIONS WILL OCCUR TODAY THROUGH SATURDAY IN THE MOUNTAINOUS AREAS SURROUNDING THE COLUMBIA BASIN. VALLEY TOWNS IN THE CASCADES AND IDAHO PANHANDLE MOUNTAINS MAY RECEIVE 2 TO 5 INCHES OF SNOW...WITH MORE THAN A FOOT OF SNOW LIKELY IN THE MOUNTAINS. VERY GUSTY WINDS OF 40 TO 50 MPH WILL PRODUCE BLOWING AND DRIFTING OF SNOW ON EXPOSED MOUNTAIN RIDGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Washington, 2013Wind Advisories in Idaho, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.